Format

Send to

Choose Destination
See comment in PubMed Commons below
Acta Clin Croat. 2012 Sep;51(3):435-9.

Ileus following spontaneous jejunum intramural hematoma: case report and review of the literature.

Author information

1
Facoltà di Medicina e Chirurgia, Universita degli Studi di Palermo, Palermo, Italy.

Abstract

Anticoagulant therapy may cause the onset of a spontaneous intramural hematoma of the small bowel, in the jejunum, ileum or duodenum. A 53-year-old woman on therapy with heparin for previous pulmonary embolism was admitted for abdominal pain and vomit. Computed tomography scan visualized an intramural hematoma of the jejunum causing subtotal obstruction of the intestinal lumen. The patient underwent resection of a part of the jejunum, securing intestinal continuity by a mechanical side-to-side anastomosis. The postoperative course was regular, but the initial anticoagulant therapy was reduced to prevent recurrence. In conclusion, spontaneous hematoma of small bowel can occur as a complication of anticoagulant therapy. The clinical picture and rapid diagnosis indicate medical or surgical therapy.

PMID:
23330410
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center